Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 110, NWS Wilmington, NC

June 22, 2000Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 22, 2000, 6:03 PM EDT for Williamsburg County, South Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2000, 6:03 PM EDT (22:03 UTC)
Expired
Jun 22, 2000, 6:30 PM EDT
In force
27 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:15 PM EDTThunderstorm Wind 60 EHemingway, SCHemingway police department reported several trees down. Several trees were also reported down across county roads just outside of Hemingway.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2256 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS52 KILM 222205
SVRILM
SCC089-222230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
603 PM EDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 630 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER        
  HEMINGWAY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE NORTHEAST COUNTY BORDER OF  
  WILLIAMSBIRG BY 630 PM AND WILL SLOWLY WEAKEN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

DCH
$$

LAT...LON 3379 7957 3354 7949 3375 7936 3378 7935

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:08 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 22, 2:08 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
208 PM EDT THU JUN 22 2000

LINE OF TSTMS GETTING BETTER ORGANIZED ACROSS CENTRAL SC AND MOVING
TOWARDS SWRN SECTIONS OF THE CWA. AXIS OF STRONGEST INSTABILITY LIES
ACROSS INLAND COUNTIES WHERE MORE SOLAR HEATING HAS BEEN
RECEIVED...ALLOWING LIS TO REACH -7 TO -8 AS OF 17Z. 500 MB TEMPS
OF -8C AND FZL OF 14K FT WILL LIMIT THE THREAT OF EXCEEDINGLY LARGE
HAIL...HOWEVER HAIL TO 1 INCH AND DAMAGING WINDS ARE THE PRIMARY
CONCERN. PRECIPITABLE H20 UPWARDS OF TWO INCHES WILL ALLOW THE
STORMS TO PRODUCE LOCALLY HEAVY DOWNPOURS. THE S/WV HELPING TO SPAWN
THIS ACTIVITY WILL PUSH TO THE COAST OVERNIGHT. POPS WILL BE
ADJUSTED AS NEEDED FOR OVERNIGHT PERIOD DEPENDING ON HOW THE AFTN
EVOLVES. MODELS IN DISAGREEMENT ON HOW FAR EAST THE SFC TROF WILL
MAKE IT. EXPECT IT WILL MAKE IT INTO THE WRN CWA BUT HAVE DOUBTS
ABOUT IT REACHING THE COAST. WRN COUNTIES DRY OUT EARLY FRI IN NW
FLOW BUT DEEPER MOISTURE LINGERS JUST OFF THE COAST. H5 TROF WEAKENS
OVER THE EAST COAST FRI NIGHT BUT SHEAR AXIS WILL REMAIN JUST
OFFSHORE INTO SAT. ANY CONVECTION SAT SHOULD REMAIN ISOLATED IN DRIER
AMS.

1000-850 MB THKNS WILL BE ON THE RISE FRI BEFORE FALLING OFF A
LITTLE SAT. TEMPS SHOULD EASLIY REACH 90 OR ABOVE FRI...A FEW
DEGREES COOLER SAT. MINS GENERALLY LOWER AND MID 70S.

CWF...WILL CONTINUE WITH FCST JUST BELOW SCA CONDITIONS AS LATEST
BUOY OBS INDICATE THIS IS THE CASE. DONT EXPECT THE FRONT TO PUSH
OFFSHORE SO WILL KEEP WINDS SW THRU SAT.

PRELIM CCF:
ILM BB 076/092 074/090 074 33721
FLO BU 075/095 073/092 073 33811
MYR BB 076/089 074/087 074 33721

.ILM...NONE.

MORGAN

In the hours before

Local storm report, Jun 22, 4:29 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
429 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    BENNETTSVILLE             SC   WIND DAMAGE
06/22/00   MARLBORO                       911 CENTER REPORTED TWO
                                          TREES DOWN

CRM
Local storm report, Jun 22, 5:00 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
500 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    POWERS                    NC   .75 INCH HAIL
06/22/00   ROBESON

0458 PM    PEMBROKE                  NC   .75 INCH HAIL
06/22/00   ROBESON

N
Local storm report, Jun 22, 5:10 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
510 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    LAKEVIEW                  SC   WIND DAMAGE
06/22/00   DILLON                         TREE DOWN REPORTED BY 911
                                          CENTER

CRM
Local storm report, Jun 22, 5:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
543 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0518 PM    1 S BLADENBORO            NC   WIND DAMAGE
06/22/00   BLADEN                         LAW ENFORCEMENT REPORTED
                                          TREE DOWN

0530 PM    FAIR BLUFF                NC   WIND DAMAGE
06/22/00   COLUMBUS                       TREES DOWN AND POWER
                                          OUTAGES REPORTED BY 911
                                          CENTER

0530 PM    TABOR CITY                NC   WIND DAMAGE
06/22/00   COLUMBUS                       TREES DOWN AND POWER
                                          OUTAGES REPORTED BY 911
                                          CENTER

CRM

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:38 PM EDTSevere Thunderstorm WarningILMMarlboro67 min
Jun 22, 4:33 PM EDTSevere Thunderstorm WarningILMDillon42 min
Jun 22, 5:28 PM EDTSevere Thunderstorm WarningILMFlorence62 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.